Nowa wersja platformy, zawierająca wyłącznie zasoby pełnotekstowe, jest już dostępna.
Przejdź na https://bibliotekanauki.pl

PL EN


Preferencje help
Widoczny [Schowaj] Abstrakt
Liczba wyników
Czasopismo
2010 | 5 | 2 | 224-226
Tytuł artykułu

Metoclopramide induced intermittent opisthotonos in infant

Treść / Zawartość
Warianty tytułu
Języki publikacji
EN
Abstrakty
EN
Metoclopramide is widely used as an antiemetic and a prokinetic agent. Both the antiemetic properties and side effects of the drug are the result of dopamine receptor antagonism within the central nervous system. Therapeutic doses of metoclopramide can produce adverse effects. A 5-month-old girl was referred to our emergency department with the pre-diagnosis of afebrile convulsion. In her medical history, she was mistakenly given 2 mg/kg metoclopramide within a 24 h period, after which she became hypertonic and exhibited intermittent opisthotonos. Complete blood count, electrolytes, liver and renal function tests, blood gas analysis, and urinalysis were all within normal limits. Electroencephalogram, brain CT and cerebrospinal fluid examination were normal. Metoclopramide treatment was discontinued and she was treated with biperiden, which led to an improvement in symptoms after 15 minutes and complete remission in 60 minutes. Intermittent opisthotonos may be confused with convulsion in infant and thus lead to an unnecessary hospital admission. Physicians should be aware that metoclopramide is widely used in the pediatric population and children are susceptible to the side effects of metoclopramide and the side effects may present as “intermittent opisthotonos” as observed in our patient.
Słowa kluczowe
Wydawca

Czasopismo
Rocznik
Tom
5
Numer
2
Strony
224-226
Opis fizyczny
Daty
wydano
2010-04-01
online
2010-04-17
Twórcy
  • Faculty of Medicine, Department of Pediatrics, Gulhane Military Medical Academy, 06010, Ankara, Turkey, edanecati@yahoo.com
  • Faculty of Medicine, Department of Pediatrics, Gulhane Military Medical Academy, 06010, Ankara, Turkey
autor
  • Faculty of Medicine, Department of Pediatrics, Section of Newborn, Gulhane Military Medical Academy, 06010, Ankara, Turkey
autor
  • Faculty of Medicine, Department of Pediatrics, Section of Neurology, Gulhane Military Medical Academy, 06010, Ankara, Turkey
autor
  • Faculty of Medicine, Department of Pediatrics, Section of Pediatric Emergency Medicine, Gulhane Military Medical Academy, 06010, Ankara, Turkey
Bibliografia
  • [1] Cinquetti M., Bonetti P., Bertamini P., Current role of antidopaminergic drugs in pediatrics, Pediatr. Med. Chir., 2000, 22, 1–7
  • [2] Keady S., Update on drugs for gastrooesophageal reflux disease, Arch. Dis. Child. Educ. Pract. Ed., 2007, 92, 114–118
  • [3] Hyser C. L., Drake M. E. Jr., Myoclonus induced by metoclopramide therapy, Arch. Intern. Med., 1983, 143, 2201–2202 http://dx.doi.org/10.1001/archinte.143.11.2201[Crossref]
  • [4] Ceulemans B., van Rhijn J., Kenis S., Krols R., Laridon A., Havenbergh T. V., Ophisthotonus and intrathecal treatment with baclofen (ITB) in children, Eur. J. Pediatr., 2008, 167, 641–645 http://dx.doi.org/10.1007/s00431-007-0563-3[WoS][Crossref]
  • [5] Hibbs A. M., Lorch S. A., Metoclopramide for the treatment of gastroesophageal reflux disease in infants: a systematic review, Pediatrics, 2006, 118, 746–752 http://dx.doi.org/10.1542/peds.2005-2664[Crossref]
  • [6] Cezard C., Nisse P., Quaranta S., Peucelle D., Mathieu-Noolf M., Acute dystonia from metoclopramide in children, Therapie, 2003, 58, 367–370 http://dx.doi.org/10.2515/therapie:2003056[Crossref]
  • [7] Bateman D. N., Craft A. W., Nicholson E., Pearson A. D., Dystonic reactions and the pharmatokinetics of metoclopramide in children, Br. J. Clin. Pharmacol., 1983, 15, 557–559 [Crossref]
  • [8] Crosley C. J., Swender P., Dystonia associated with carbamazepine administration: experince in brain damaged children, Pediatrics, 1979, 63, 612–615
  • [9] Husain A., Chapel J., Malek-Ahmadi P., Methylphenidate, neuroleptics and dyskinesiadystonia, Can. J. Psychiatry, 1980, 25, 254–258
  • [10] Holloman L. C., Marder S. R., Management of acute extrapyramidal effect induced by antipsychotic drugs, Am. J. Health. Syst. Pharm., 1997, 54, 2461–2477
  • [11] Yis U., Özdemir D., Duman M., Ünal N., Metoclopramide induced dystonia in children: two case reports, Eur. J. Emerg. Med., 2005, 12, 117–119 http://dx.doi.org/10.1097/00063110-200506000-00004[Crossref]
Typ dokumentu
Bibliografia
Identyfikatory
Identyfikator YADDA
bwmeta1.element.-psjd-doi-10_2478_s11536-009-0048-z
JavaScript jest wyłączony w Twojej przeglądarce internetowej. Włącz go, a następnie odśwież stronę, aby móc w pełni z niej korzystać.